Aa
A
A
Close
Avatar universal
Anxiety from Atenolol

I took 1 single 25mg tablet of Atenolol last Wednesday and didn't like the way I felt so I immediately stopped taking it. So I only took one pill. Two days after taking it I started having anxiety and my heart was racing. I do have a history of anxiety so I am not sure if this is just a coincidence. Though I have not had anxiety for like 10 years. My wife and son are in Florida for eight days and I'm really stressed about it so that could be causing it also. But I wonder if the one Atenolol could cause some anxiety in my body. did something inside my brain? Do you think it is causing this? A part of me deep down believes this is just my own stress and anxiety from my wife and son being so far away.
Cancel
3 Answers
Page 1 of 1
Avatar universal
By the way the anxiety is been going on for about 5 days
Comment
Cancel
Comment
747818 tn?1248063180
I too started having anxiety after taking and stopping Atenolol. I kept taking it every other day or so and it seemed to keep my anxiety going. Its been six days since I had an Atenolol. My heart is beating fast, i am getting palpitations and my anxiety seems to have left. I had anxiety about 5 or 6 years ago and I think I was getting off Toprol another beta blocker then. I read that atenolol may cause type 2 diabetes. I like that it prevents my heart from skipping when exercising, but I don't want diabetes. Did your anxiety go away?
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
1807132 tn?1318747197
I would not think 1 pill would have that profound an affect on you.  I suspect them being away has thrown your energy off and put you in a bit of fear but just for clarification what you are feeling?  Anything in particular like your heart jumping around or if it is fast how fast?  Any other symptoms beyond just feeling anxious?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
612551 tn?1450025775
Atenolol is a "selective" beta blocker and little to none of it should affect the brain (such as nightmares which are associated with some beta blockers).

Beta blockers main influence on the heart is to lower heart rate not increase it.  It also lowers blood pressure and these can result in fatigue as an unwanted side-effect.

Anxiety, I thing not.

Look forward to your family returning home.  Sure that will be a big help.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Doctor Ratings & Reviews
Who are the top-rated Cardiologists in your area?
Heart Rhythm Community Resources
Top Arrhythmias Answerers
1807132 tn?1318747197
Blank
Chicago, IL
1423357 tn?1511089042
Blank
Central, MA
Avatar universal
Blank
Avatar universal
Blank
12492606 tn?1459877633
Blank